Missouri, 2005

Tornado in Missouri, June 13, 2005

June 13, 2005 · NWS LSX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 13, 12:45 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 13, 12:45 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
145 PM CDT MON JUN 13 2005

.DISCUSSION...
LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST NEBRASKA WITH
FRONTAL BOUNDARY TRAILING SOUTHWARD INTO THE SOUTHERN PLAINS. LOW
WILL MOVE INTO WISCONSIN TUESDAY MORNING WITH THE COLD FRONT
TRAILING SOUTHWARD ACROSS ILLINOIS INTO SOUTHEAST MISSOURI. HIGH
PRESSURE WILL BUILD INTO THE AREA ON WEDNESDAY AND DOMINATE OUR
WEATHER PATTERN INTO THE WEEKEND WITH COMFORTABLE CONDITIONS.

SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR A PORTION OF
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. CAP LAPS DATA INDICATED
LIS OF -5 TO -7 ACROSS THIS AREA WHILE CAPES HAVE INCREASED INTO
THE 2000-3000 J/KG RANGE. CAP WAS RAPIDLY ERODING ACROSS CENTRAL
MISSOURI DURING THE PAST HOUR WITH ISOLATED ELEVATED CONVECTION THAT
REGION.

MODELS ARE FAIRLY SIMILAR WITH MOISTURE FIELDS FOR TONIGHT INTO
TUESDAY. MODELS ADVECT MUCH DRIER AIR INTO THE AREA EARLY TUESDAY
WITH KS FORECAST BELOW 20 ACROSS MOST OF THE AREA BY 12Z.

HIGHER 850 MOISTURE HAS SPREAD ACROSS THE AREA WITH MID TEEN C
DEWPOINTS. SIGNIFICANT MOISTURE ADVECTION/TRANSPORT IS FORECAST BY
THE AREA THIS EVENING WITH AREA OF ADVECTION MOVING OFF RAPIDLY
AFTER MIDNIGHT. COOLER AND DRIER 850 MB AIR WILL SLIDE ACROSS THE
AREA ON TUESDAY AND WEDNESDAY. THE GFS AND NAM ARE SIMILAR IN
FORECASTSING 10C TO 12C TEMPS ACROSS MOST OF THE AREA BY WEDNESDAY
EVENING. THE UKMET AND NAM FORECAST SIGNIFICANT MOISTURE
ADVECTION/TRANSPORT BACK INTO THE CENTRAL PLAINS ON THURSDAY
MORNING. EXPECT CONVECTION TO REMAIN TO THE SOUTHWEST OF FORECAST
AREA.

H5 SHORT WAVE ACROSS THE GREAT PLAINS THIS MORNING WILL SWING
NORTHEASTWARD TONIGHT. MODELS ARE FAIRLY SIMILAR IN MOVING SYSTEM
INTO SOUTHEAST CANADA/OHIO VALLEY LATE ON WEDNESDAY WITH UPPER RIDGE
BUILDING INTO THE GREAT PLAINS.

IN THE EXTENDED PERIOD, THE 13/00Z RUN OF THE EUROPEAN AND THE
12/06Z RUN OF THE DGEX ARE FAIRLY SIMILAR WITH A H5 CLOSED LOW OVER
SOUTHEAST ONTARIO THURSDAY EVENING WITH RIDGE AXIS FROM THE SOUTHERN
ROCKIES INTO THE UPPER MIDWEST. UPPER RIDGE IS FORECAST TO AMPLIFY
INTO THE WEEKEND ACROSS THE GREAT PLAINS AND CENTRAL U.S. WITH DEEP
TROF OR CLOSED LOW OVER THE EASATERN U.S. AND ALONG THE PACIFIC
COAST.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
Hazardous weather outlook, Jun 13, 2:45 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT MON JUN 13 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
345 PM CDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING.  THE
PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE DURING THE
EVENING HOURS ACROSS THE ENTIRE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR PARTS OF
SOUTHEAST MISSOURI AS THE COLD FRONT FINALLY EXITS THE REGION.  WHILE
MOISTURE AND INSTABILITY WILL BE WANING...ENOUGH IS EXPECTED TO
PRODUCE SOME THUNDERSTORMS.  HOWEVER...NONE OF THE STORMS ARE
EXPECTED TO REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

In the hours before

Local storm report, Jun 13, 2:47 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             QUINCY                  39.93N 91.39W
06/13/2005  1.00 INCH        ADAMS              IL   TRAINED SPOTTER

            VARIED FROM PEAS TO QUARTERS

&&

SDD
Local storm report, Jun 13, 3:21 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             10 S FULTON             38.71N 91.95W
06/13/2005  0.75 INCH        CALLAWAY           MO   PUBLIC

&&

SDD
Local storm report, Jun 13, 4:08 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
508 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             JERSEYVILLE             39.12N 90.33W
06/13/2005  1.75 INCH        JERSEY             IL   LAW ENFORCEMENT

&&

SDD
Local storm report, Jun 13, 4:21 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
521 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             HERMANN                 38.70N 91.43W
06/13/2005  0.75 INCH        GASCONADE          MO   LAW ENFORCEMENT

&&

SDD
Local storm report, Jun 13, 4:22 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
522 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             KANE                    39.19N 90.35W
06/13/2005  1.00 INCH        GREENE             IL   TRAINED SPOTTER

&&

SDD
Local storm report, Jun 13, 4:23 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             JERSEYVILLE             39.12N 90.33W
06/13/2005  1.75 INCH        JERSEY             IL   AMATEUR RADIO

&&

SDD

The radar

The St Louis radar (KLSX), 35 km away, was scanning. The volume nearest the first event began at 22:22 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Lincoln

When
June 13, 4:25 PM CST
Where
Lincoln County, Moscow Mills
Rating
F0
Path length
0.2 mi
Path width
50 yd
Reported by
LAW ENFORCEMENT
Coordinates
38.950, -90.917

An off duty Sheriff Deputy reported a small tornado near Meyer Road and Highway C. There was no damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyThe tornado archive for Missouri, 2005Warnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5452356.